Anakinra Hepatotoxicity in a Patient With Adult-Onset Still's Disease
Related Experiment Video
Updated: Apr 7, 2026

Adoptive Immunotherapy of iNKT Cells in Glucose-6-Phosphate Isomerase G6PI-Induced RA Mice
Published on: January 31, 2020
Osman Ahmed1, Mayur Brahmania1, Majid Alsahafi2
1Department of Medicine, Division of Gastroenterology and Hepatology, Toronto Western Hospital, University of of Toronto, Toronto, Ontario, Canada.
Abstract:
We report a 46-year-old white woman with adult-onset Still's disease (AOSD) treated with anakinra, a IL-1B receptor antagonist. Within weeks, her liver enzymes deteriorated; subsequent cessation and rechallenge confirmed anakinra-related drug-induced liver injury (DILI). Although AOSD has been associated with liver involvement, little is known about the hepatotoxicity of anakinra. Heightened awareness by gastroenterologists and hepatologists is warranted.
Related Concept Videos
Drugs for Treatment of Crohn's Disease in IBD Using Biologic Agents: Anti-TNF
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment
Drugs for Treatment of Crohn's Disease in IBD Using Immunomodulatory Agents
Drug toxicity: Idiosyncratic Reactions
Drug Toxicity: Risk factors
Effect of Hepatic Disease on Pharmacokinetics: Pathophysiologic Assessment and Liver Function Test

